Search the Community
Showing results for tags 'struggling'.
Rcat Hey , new to the group. visited Mayo Clinic for my executive physical May of 2019. My Dad passed away a few months before this, and I was having trouble sleeping as I grieved . So was perscribed 15 mgs Mirtazapine May 2019. Slept great while on it but as I progressed I started to gain weight and felt disconnected, agitated..... fighting with spouse..etc. so , I started to taper Jan 2020, Breaking the pills down by about 10% each week until done in mid-March. Been off since then.... been struggling . Everything seems overwhelming. Sleep sucks. Normal stuff that I handle with no problem seem like huge problems now. Been back to Mayo Clinic (where I was prescribed the Mert), thinking im dying..... All seemed to check out ok. Been off completely now for 8 weeks. So, 9 months on 15mgs, 10 wk taper and 8 weeks off completely. Think I tapered too quick? Thanks,
I don't know what we would do without the Internet, I was looking for guidance and support and stumbled across this website. First let me say that I have been on and off SSRI's for 16 years....I had never suffered depression and only developed anxiety a few years ago but with education and forums such as this, I wonder if it wasn't withdrawal from the cocktail of SSRI's my dr. was trying at the time. Whatever it may be, I am 6 months off of Cymbalta and have good days and bad....the bad days feel endless. Here is a little history of how my life with medication began....I suffered a very traumatic childhood which I repressed for decades...when I finally confronted things I was already on medication which started for symptoms of PMS. At the time I believe it was Serafem back in the early 2000's, then I was switched to Lexapro as I would have bouts of anger that the dr. felt this would help. I took Lexapro for several years until I wanted off because it killed my emotions and my sex drive. I was off for a few months and just felt like I needed to go back on something. This began the next 10 + years of being on SSRI's including Cymbalta for the last few years and a mixture of (Lexapro again; wellbutrin and God knows what else at one point which didn't work so back to the Cymbalta he sent me) A few years ago I was going through a difficult divorce and began to have panic issues. I had had one or two in the past and now looking back, think they were from repressed emotions pertaining to my childhood. The dr. decided to give me benzos, which I'd never taken. When Xanax didn't work he put me on Ativan. I took Ativan sporadically for about 2 weeks and couldn't figure out why the life was sucked out of me. I could barely leave my house, I forced myself to go to work but I was in the deepest depression imaginable and didn't know what to do. I started doing my research and realized that benzos could spark depression. I stopped taking them immediately and with time I started to feel better again. I was still on Cymbalta at the time but eventually wanted to be free from these meds. I have never done drugs in my life and had no idea the impact these prescription meds would have on my life and my mind. I decided to taper off of Cymbalta late last year...trauma being healed (slowly); divorce behind me; new happy and healthy relationship....it was time. At first I felt ok then I had another traumatic event happen in January which spiraled me into depression again. I have been struggling for the last 5 months...but now some days are ok and some not so ok. I am a strong woman and know that I have gotten this far (6 months off!) and will continue. I drink lots of water, exercise a few times a week, make sure I spend time outdoors enjoying the sunshine, my puppies; my love and my friends. It's still a struggle but seeing the posts about the windows and waves now makes sense. I have new hope that my body is in fact healing itself and all of this is part of the process, albeit a scary one. I only wish we as a society were more educated about the long term effects these medications will have on us not only while on them but if we make the brave decision to go off of them. When we go on them we are thrilled to be able to get them from our primary dr. The ease of getting the prescriptions is comforting, however, I really think there needs to be tighten regulations on who can prescribe these meds. Someone well versed and educated on the effects and dangers....